Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 54, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 15, 2005, 6:59 PM CDT for Mills County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2005, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 15, 2005, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Mills County, TX
The radar
The Dyess AFB radar (KDYX), 132 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:29 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 15, 2:29 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CDT MON AUG 15 2005 .DISCUSSION... 229 PM THE TEXAS EQUIVALENT OF THE PINEAPPLE EXPRESS...GRAPEFRUIT EXPRESS?...WILL CONTINUE FOR ANOTHER NIGHT. TROPICAL MOISTURE CONTINUES TO STREAM AROUND SUBTROPICAL RIDGE PRODUCING WIDESPREAD PWATS UP NEAR 2 INCHES. SCATTERED AFTERNOON CONVECTION OVER MUCH OF NORTH TEXAS WILL GIVE WAY TO MORE NOCTURNAL MCS TYPE STORMS THAT ARE VERY PRECIP EFFICIENT. MOST LIKELY LOCATION FOR HEAVIER RAIN IS WEST AND NORTHWEST WHERE GROUND IS SATURATED...SO WE HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THOSE AREAS. RIDGE DOES BUILD IN MORE ON WEDNESDAY...BUT WITH ALL THE MOISTURE BELOW AND A WEAK DISTURBANCE MOVING OVER THE TOP OF THE RIDGE I CANNOT RULE OUT SCATTERED AFTERNOON STORMS. THURSDAY LOOKS DRY AND FRIDAY MAY BRING SOME SEA BREEZE TYPE STORMS INTO THE SOUTHEAST. WEEKEND LOOKS PRETTY QUIET...AND THEN A STRONG COOL FRONT MOVES THROUGH THE PLAINS AND WILL POSSIBLY STALL IN OKLAHOMA...INCREASING MONDAY AND TUESDAY POP CHANCES IN THE NORTHERN HALF OF THE AREA. WILL NOT GO VERY HIGH POPS AT THIS TIME SINCE EVENT IS A LONG WAY OFF AND THE MODELS HAVE FLIP FLOPPED ON TIMING AND STRENGTH OF THE FRONT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 74 95 / 40 30 20 20 WACO, TX 74 93 74 95 / 40 20 20 20 PARIS, TX 72 91 73 93 / 30 30 30 20 DENTON, TX 74 93 73 94 / 40 30 20 20 MCKINNEY, TX 74 93 74 94 / 40 30 20 20 DALLAS, TX 75 93 75 95 / 40 30 20 20 TERRELL, TX 74 93 75 94 / 30 30 20 20 CORSICANA, TX 74 93 75 94 / 30 20 20 20 TEMPLE, TX 74 93 74 95 / 40 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR TXZ091-TXZ092-TXZ100- TXZ101-TXZ115-TXZ116-TXZ129-TXZ141-TXZ142. && /
Hazardous weather outlook, Aug 15, 3:49 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT MON AUG 15 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 349 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1200 PM CDT TUESDAY FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO COMANCHE. ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL...RESULTING IN FLASH FLOODING ACROSS THIS REGION. OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REMAINDER OF NORTH TEXAS THROUGH DUSK. WIND GUSTS TO 40 MPH... CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS ONCE AGAIN ON TUESDAY AFTERNOON...WITH ONLY AN ISOLATED COVERAGE ANTICIPATED ON WEDNESDAY. SEA BREEZE CONVECTION WILL OCCUR ACROSS THE SOUTHEASTERN COUNTIES ON FRIDAY AND SATURDAY AFTERNOON...WITH A SOUTHWARD MOVING COLD FRONT BRINGING CHANCES OF STORMS TO THE NORTHERN PORTION OF NORTH TEXAS ON MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT...ESPECIALLY ACROSS THE FLASH FLOOD WATCH AREA. 65/DD
In the hours before
Special weather statement, Aug 15, 5:22 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CDT MON AUG 15 2005 TXZ141-152245- COMANCHE- 522 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF DE LEON...OR 5 MILES NORTHEAST OF COMANCHE...MOVING NORTH NORTHEAST AT 15 MPH. RAINFALL UP TO ONE INCH MAY FALL FROM THIS STORM OVER THE NORTHERN HALF OF THE COUNTY. CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE...DE LEON AND GUSTINE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 5:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT MON AUG 15 2005 TXZ162-175-152315- LEON-ROBERTSON- 545 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 19 MILES SOUTHEAST OF FRANKLIN...OR 16 MILES NORTHEAST OF BRYAN...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STORMS WILL MOVE INTO THE CENTERVILLE AND FRANKLIN AREAS AROUND 630 PM. RAINFALL UP TO ONE INCH IS EXPECTED ACROSS THE SOUTHERN AREAS OF LEON AND ROBERTSON COUNTIES THROUGH 630 PM. CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...CENTERVILLE... FRANKLIN AND HEARNE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING.
Special weather statement, Aug 15, 5:56 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CDT MON AUG 15 2005 TXZ118-152330- TARRANT- 556 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER BEDFORD AND MOVING NORTH NORTHEAST AT 20 MPH. THE HEAVY RAINFALL WILL POND QUICKLY ON ROADWAYS AND MOTORIST SHOULD SLOW DOWN TO AVOID HYDRO PLANING. CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE... EULESS...GRAPEVINE...HURST AND SOUTHLAKE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 616 PM CDT MON AUG 15 2005 TXZ119-152345- DALLAS- 616 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER IRVING...MOVING NORTH NORTHEAST AT 15 MPH. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS ARE ADVISED TO SLOW DOWN TO AVOID HYDRO PLANING. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON... COPPELL...FARMERS BRANCH AND IRVING. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 649 PM CDT MON AUG 15 2005 TXZ147-160015- FREESTONE- 649 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 2 MILES NORTH OF FAIRFIELD LAKE STATE PARK...OR 8 MILES NORTHEAST OF FAIRFIELD... MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE AND FAIRFIELD LAKE STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 652 PM CDT MON AUG 15 2005 TXZ117-118-160015- PARKER-TARRANT- 652 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF ALEDO...OR 8 MILES SOUTHWEST OF BENBROOK...MOVING NORTH NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK...BLUE MOUND...EAGLE MOUNTAIN...LAKE WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WESTWORTH AND WHITE SETTLEMENT. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.